Medical questions & health advice by board certified doctors
"Could I have an Inderal overdose?"
my doctor said to take 10mg of inderal 3 times a day.i accidentaly took 20mg this time,am i in danger?
Whenever this type of thing happens and you take too many pills by accident, you should always contact your primary care physician so that you can discuss what you should do next. Inderal (also known as propranolol) is a medication known as a beta blocker. Beta blockers are used for a variety of reasons, including high blood pressure, high heart rate, and in propranolol's case hand tremors. Propranolol is an older beta blocker no longer use for any other purpose other than tremors. One of the reasons we no longer use it is that it's very short acting. This means that when someone takes a dose of propranolol it tends to go away in a short manner time. The dosing range is between 10 and 20 mg so, generally speaking, you haven't taken above the recommended dose. The most common side effect of taking too much propranolol would be low blood pressure or low heart rate. You would see these effects within the first few hours after taking it and if you did not develop low blood pressure during that time you would be unlikely to have that problem. So certainly by the time you're reading this the extra dose of propranolol you took will be long gone. Again, please contact your primary care physician. Plus any time you are unable to get a hold of your doctor you should head straight to the emergency department if there's a question of an overdose.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.